It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-20-2003, 06:01 PM   #1
Veteran
(female)
 
Join Date: Sep 2002
Posts: 410
Aimee8396 HB User
Red face Meds not right, I'm so miserable!

Brief history; Total thyroidectomy in Nov, 2002 Follicular/papillary cancer. Had RAI in April 2003, been tryin since then to get on the right meds. The endo has me on Levoxyl 125, I feel like I'm crawling out of my skin, my first TSH on this dose was .18 which endo said was good since TSh for cancer patients is supposed to be under 1. I told her I couldn't live like this anymore she backed me down to 112. I felt so much better, more relaxed with my family, and patient with my kids. My TSH on the 112 was 2.72, so I was put back on the 125, and told to retest in 6 weeks. Well it's week 5, and I'm so miserable I feel like crying. My sister is here this weekend, and all I want to do is be away from everyone. I can't wait for my kids to go to bed, and every little thing is driving me insane. What are my options?? I would almost at this point rather risk a cancer reoccurance, than feel like this for the rest of my life. Any helpful words, or support would be greatly welcomed. Oh, I've tried taking my meds evryother day, thinking that might help, but this past week, even that hasn't helped. Thanks for letting me vent. Aimee

 
Old 09-20-2003, 06:06 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,275
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Post

Oh Aimee honey ~ I'm sorry. I don't know how to help you But you've been so helpful to so many others in the time I've been here, I just want to offer my shoulder to you. Vent all you want. You're justified.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Sponsors Lightbulb
   
Old 09-20-2003, 07:22 PM   #3
Senior Member
 
Join Date: Aug 2003
Location: athens greece
Posts: 123
DeadPaladin HB User
Post

let me understand first you had a thyroidectomy and then RAI??and the reason for this??As long as you had no thyroid what RAI helped for??
As for the levoxyl thing ...i m so sorry you re through this...i guess you have to be patient one more week and then talk all this ton your doc as you do your lab tests...
I hope you feel better soon
Best of luck to you

------------------
That which does not kill us makes us stronger.
__________________
That which does not kill us makes us stronger.

 
Old 09-20-2003, 08:25 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 540
ssMarilyn HB UserssMarilyn HB User
Post

Good grief Aimee, it sounds like your doctor is treating you by the test numbers and now how you feel. He/she should have left you alone when you said you were feeling good. You might need a new doctor, someone that has enough sense to know when to leave things well enough alone.

I wish I could help you...I know how it is to feel so lousy and so helpless.

Marilyn
__________________
Sleep well - there's people out there willing to die tonight so that you can wake up safely tomorrow.

 
Old 09-21-2003, 08:01 PM   #5
Inactive
 
Join Date: Aug 2003
Location: Missouri
Posts: 236
Sky_Eagle1 HB User
Post

Anyone who has had their thyroid totally destroyed should ESPECIALLY consider Armour. It not only has the T4 that is in the Levoxyl, but T3, T2, T1, and calcitonin, none of which you are producing on your own.

As noted, T4 is a storage hormone and completely useless in and of itself to your body - you need T3 there to give the cells energy to convert the T4 you are getting to T3. You don't have that with Levoxyl and will feel crummy.

Since T3 is not there and the body is not able to use it, the T4 builds up in your system, and as a result your TSH goes down, and stupid doc says "everything is alright", yet you feel crummy. This problem will also result in a very common problem (since most if not all doctors supplement with synthetic T4 only) in what I have referred to previously as "T4 toxicity", where you get too much T4 in your body for it's own good and problems occur because of that. This very well sounds like what you're going through, Aimee, at 125mcg. Really though, you need the Armour.

And more importantly you need a current Free T3 and Free T4 test - if you already have those, by all means post it. TSH doesn't really tell us the true condition of your thyroid levels.

 
Old 09-22-2003, 05:32 AM   #6
Veteran
(female)
 
Join Date: Sep 2002
Posts: 410
Aimee8396 HB User
Post

Thanks for all the feedback. I didn't take any meds on Sat, or Sun, and feel somewhat more relaxed today. I had both surgery and RAI because that is what the Drs do when you have cancer, kinda like surgery and chemo for other types. They wanted to make sure there were no more thyroid tissue cells in my body.

About Armour, I like the thought of having both T3 and T4, but am totally grossed out by the thought od dissected pig thyroid. Can I try and achieve the same thing with a T3/T4 protocol like Dr. Arem suggests? I agree that I have way too much and am probably toxic. I will talk to the Dr about that after my labs are done next week. Thank you all so much! Aimee

 
Old 09-22-2003, 10:38 AM   #7
Senior Member
 
Join Date: Aug 2003
Location: Carson City, NV
Posts: 278
Ibis HB User
Post

I look at the Armour as medicine. I just take it. It is the only thing that works for me and I need to function at my best. Maybe you can put together some kind of "patch" meds to mimic the Armour, but why not give yourself the best? I do not eat any red meat and very little chicken, but I take my medicine. I know full well what Armour is ,but my decision is to be as healthy as I can.
Good luck to you and take care of yourself,
Ibis

 
Old 09-22-2003, 01:07 PM   #8
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: ottawa, ontario, canada
Posts: 2,222
jinglebts HB Userjinglebts HB User
Talking

but if you're still grossed out, try cytomel as dr. arem suggests ... i needed cytomel desperately, got it, and felt somewhat better until i had enough T4 in my system to produce some T3 ... then the antiD's, which had worked before i was hypo, kicked in ...

the situation i was in was that i felt like my thyroid had totally stopped working (when DX'd, TSH was 3.8), my GP was totally sympathetic to the way i FELT, not like the two endo's i've had (altho' my current one is MUCH better than my endo-from-hell -- he didn't believe hypo caused depression and said i needed a shrink!!)

too much about me: get yourself another doc, one who is sympathetic to your symptoms, and if you can't bear the thought of armour, try some cytomel ...or just get back onto the 112 ...

hugs ... jb

[This message has been edited by jinglebts (edited 09-22-2003).]
__________________
keep the faith ...

 
Old 09-22-2003, 02:09 PM   #9
Member
 
Join Date: Feb 2003
Posts: 50
McButter3 HB User
Post

Dear Aimee,

I know for months I felt horrible after having my thyroid removed. I was on Synthroid 125. I then had to take Levoxyl because my pharmacy could not fill my meds for about a week. (Small pharmacy) I felt worse! My thoughts were maybe Synthroid would work better? Who knows why. I went back to Synthroid, felt better but not great by any means. I had my dosage increased to 137 and now I do feel better. Who knows why one drug would work better than others? Maybe it would make no difference?! Just thought I would pass along my experience. Take care I hope you feel better soon.

Jill

 
Old 09-22-2003, 02:19 PM   #10
Veteran
(female)
 
Join Date: Sep 2002
Posts: 410
Aimee8396 HB User
Post

Thanks so much for the encouragement. I'm hoping my Dr will have a new alternative for me. I will talk with her after I have bloodwork done next week. She really is a good Dr, just hard to get ahold of, and her office staff stinks. Am I ok with not taking meds for a few days? Then starting back, this has been my tempoary fix to this problem. Thanks again, Aimee

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
pain meds, what would you do? monkey5 Pain Management 25 02-26-2009 06:22 PM
compression fractures and pain meds... Alias977 Pain Management 3 07-02-2007 07:03 AM
taking pain meds = not sleeping anyone???? warmnsunny Reflex Sympathetic Dystrophy (RSD) (CRPS) 12 08-09-2006 09:33 PM
new here - question on meds tina76 Addiction & Recovery 62 11-06-2005 05:23 PM
RE: LA meds and BT pain meds??? hangin Pain Management 9 06-14-2005 07:47 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:26 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!